Format

Send to

Choose Destination
See comment in PubMed Commons below
South Med J. 2003 Oct;96(10):1034-5.

Rhabdomyolysis associated with simvastatin-nefazodone therapy.

Author information

  • 1Department of Pharmacy Practice, School of Pharmacy and Health Professions, Creighton University Medical Center, Omaha, NE 68178, USA. mskrabal@creighton.edu

Abstract

Simvastatin is a hydroxymethyl glutaryl coenzyme A reductase inhibitor commonly used to treat patients with hyperlipidemia. It is a safe and effective medication in most patients when used appropriately. A serious side effect known as rhabdomyolysis may rarely occur in patients who take simvastatin, especially at higher doses and with agents that interact and increase the level of simvastatin in the blood. We describe the case of a patient with rhabdomyolysis that occurred after the patient's simvastatin was titrated to 80 mg at approximately the same time that his antidepressant medication was switched to nefazodone. We found only two other similar cases in the literature, both of which were presented as letters to the editor in two different journals. We present this case to add to the literature and to assist practitioners by raising their awareness of this interaction so that it can be monitored.

[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Southern Medical Association
    Loading ...
    Write to the Help Desk